Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 365, NWS Wichita, KS

June 28, 2008Allen County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2008, 1:18 AM CDT for Allen County, Woodson County, Kansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 1:18 AM CDT (06:18 UTC)
Expired
Jun 28, 2008, 2:15 AM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Allen County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 145 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:20 AM CDTTSTM WND GST 759 N Yates Center, KS2 SOUTH OF COUNTY LINE DUE NORTH OF YATES CENTER. SUSTAINED WINDS AT 50-60 AND GUSTS TO 75 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 11:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 280618
SVRICT
KSC001-207-280715-
/O.NEW.KICT.SV.W.0365.080628T0618Z-080628T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
118 AM CDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS.
  NORTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 215 AM CDT.

* AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEOSHO FALLS TO 8 MILES WEST OF NEOSHO FALLS TO 14 MILES
  NORTHWEST OF YATES CENTER...AND MOVING SOUTHEAST AT 19 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BASSETT...GAS...HUMBOLDT...IOLA...LA HARPE...NEOSHO FALLS...
  PETROLIA...ROSE...SAVONBURG...YATES CENTER...IOLA AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

LAT...LON 3773 9509 3773 9565 3804 9590 3804 9540
TIME...MOT...LOC 0618Z 323DEG 17KT 3805 9551 3801 9568
          3803 9585

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 280629
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 AM CDT SAT JUN 28 2008

KSC001-207-280715-
/O.CON.KICT.SV.W.0365.000000T0000Z-080628T0715Z/
WOODSON KS-ALLEN KS-
129 AM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ALLEN AND EASTERN WOODSON COUNTIES UNTIL 215 AM CDT...

AT 127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF NEOSHO FALLS TO NEOSHO FALLS TO 9
MILES NORTH OF YATES CENTER...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR IOLA BY 150 AM CDT.
  NEAR YATES CENTER BY 155 AM CDT.
  NEAR LA HARPE BY 200 AM CDT.
  NEAR HUMBOLDT BY 215 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT BASSETT...IOLA AIRPORT...ROSE
AND PETROLIA.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3773 9509 3773 9565 3804 9590 3804 9540
TIME...MOT...LOC 0629Z 323DEG 17KT 3802 9543 3798 9560
          3800 9577

$$

KETCHAM
000 
WWUS53 KICT 280644
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
144 AM CDT SAT JUN 28 2008

KSC001-207-280715-
/O.CON.KICT.SV.W.0365.000000T0000Z-080628T0715Z/
WOODSON KS-ALLEN KS-
144 AM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ALLEN AND EASTERN WOODSON COUNTIES UNTIL 215 AM CDT...

AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LA HARPE TO IOLA TO NEOSHO FALLS...MOVING SOUTHEAST AT
20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LA HARPE BY 150 AM CDT.
  NEAR HUMBOLDT BY 215 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT BASSETT...IOLA AIRPORT...
PETROLIA AND SAVONBURG.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3773 9509 3773 9552 3804 9570 3804 9540
TIME...MOT...LOC 0644Z 323DEG 17KT 3795 9526 3791 9543
          3793 9560

$$

KETCHAM
000 
WWUS53 KICT 280700
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT SAT JUN 28 2008

KSC207-280710-
/O.CAN.KICT.SV.W.0365.000000T0000Z-080628T0715Z/
WOODSON KS-
200 AM CDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON COUNTY HAS
BEEN CANCELLED...

AT 156 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT
SATURDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3773 9509 3773 9527 3773 9531 3773 9532
      3773 9551 3803 9551 3804 9540
TIME...MOT...LOC 0700Z 323DEG 17KT 3788 9512 3784 9529
          3786 9546

$$

KSC001-280715-
/O.CON.KICT.SV.W.0365.000000T0000Z-080628T0715Z/
ALLEN KS-
200 AM CDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ALLEN COUNTY UNTIL 215 AM CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF LA HARPE TO LA HARPE TO BASSETT...
MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HUMBOLDT BY 210 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT IOLA AIRPORT...BASSETT...
SAVONBURG AND PETROLIA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3773 9509 3773 9527 3773 9531 3773 9532
      3773 9551 3803 9551 3804 9540
TIME...MOT...LOC 0700Z 323DEG 17KT 3788 9512 3784 9529
          3786 9546

$$

KETCHAM
000 
WWUS53 KICT 280713
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
213 AM CDT SAT JUN 28 2008

KSC001-280723-
/O.EXP.KICT.SV.W.0365.000000T0000Z-080628T0715Z/
ALLEN KS-
213 AM CDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEN COUNTY WILL
EXPIRE AT 215 AM CDT...

AT 209 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING
ISSUED.

LAT...LON 3773 9509 3773 9527 3773 9531 3773 9532
      3773 9551 3803 9551 3804 9540
TIME...MOT...LOC 0713Z 323DEG 17KT 3784 9494 3780 9511
          3782 9528

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:26 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 27, 11:26 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT FRI JUN 27 2008

.AVIATION...
06Z TAFS...ICT/SLN/HUT/CNU/RSL...SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT
FEW HOURS ACROSS THE SOUTHEAST QUARTER OF KANSAS...AS LOW-LEVEL
JET IMPINGES ON COLD FRONT SLIDING SOUTH ACROSS THE AREA. STRONG
TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH LOCALLY VERY HEAVY
RAINFALL AMOUNTS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 943 PM CDT FRI JUN 27 2008/

UPDATE...
ONCE AGAIN...CONFIDENCE IS LOW ON HOW CONVECTION WILL EVOLVE
TONIGHT. CURRENTLY HAVE A STRONG COLD FRONT SLICING
SOUTH...STRETCHING FROM NORTHEAST KANSAS WEST-SOUTHWESTWARD INTO
SOUTHWEST KANSAS. IN THE UPPER LEVELS...SOUTHERN PERIPHERY OF
NORTHERN PLAINS SHORTWAVE ENERGY IS GRAZING KANSAS. AIRMASS SOUTH
OF THE FRONT IS MODERATE TO STRONGLY UNSTABLE OWING TO VERY RICH
LOW-LEVEL MOISTURE AND STEEP MID-LEVEL LAPSE RATES...WITH DEEP
LAYER SHEAR OF 30-40 KTS OWING TO 30-40 KT NORTHWESTERLY 500 MB
FLOW. THUNDERSTORMS FORMED EARLIER OVER SOUTH-CENTRAL KANSAS ALONG
ZONE OF PREFRONTAL CONVERGENCE. THIS ACTIVITY HAS SINCE MOVED
SOUTH INTO OKLAHOMA. OTHER ACTIVITY OVER NORTHEAST
KANSAS/NORTHWEST MISSOURI IS BEING SUSTAINED BY BETTER MID/UPPER
DYNAMICS ALONG STRONG COLD FRONT. LIKELY REASON FOR THIS ACTIVITY
NOT BUILDING FARTHER WEST INTO EASTERN KANSAS THUS FAR IS MORE
CAPPING (PER TOPEKAS 00Z SOUNDING) AND LESS FORCING.
HOWEVER...THINKING THUNDERSTORM CHANCES HAVE THE POTENTIAL TO
INCREASE ACROSS THE AREA WITHIN THE NEXT FEW HOURS...AS
STRENGTHENING SOUTHWESTERLY LOW-LEVEL JET IMPINGES ON SOUTHWARD
MOVING COLD FRONT...INCREASING CONVERGENCE AND 900-700MB
WARM/MOIST ADVECTION. AMPLE CLOUD-BEARING SHEAR AND INSTABILITY
WOULD FAVOR MULTI-CELL STRONG/SEVERE STORMS...POTENTIALLY
CONGEALING INTO A FORWARD PROPAGATING MCS AS COLD POOLS
STRENGTHEN. WITH LOW-LEVEL JET VEERING EVEN MORE BY LATE
TONIGHT...COULD BE LOOKING AT A HEAVY RAINFALL THREAT ONCE
AGAIN...WITH THE POTENTIAL FOR MCS MOVEMENT TO SLOW ITS SOUTHWARD
MOVEMENT AND BACK-BUILD WESTWARD...ALONG WITH HIGH PRECIPITABLE
WATERS AND VERY MOIST INFLOW.

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 09Z FOR CHASE AND MARION
COUNTIES...TO ACCOUNT FOR ACTIVITY NEAR KANSAS CITY BACK-BUILDING
WESTWARD. THERE WILL LIKELY BE CHANGES WITH REGARD TO WATCH
PLACEMENT THROUGHOUT THE EVENING/OVERNIGHT HOURS THOUGH.

INSERTED LOW POPS FOR SATURDAY MORNING ACROSS CENTRAL KANSAS...AS
SHORTWAVE ENERGY APPROACHES FROM THE NORTHWEST...AND ZONE OF MID-
LEVEL FRONTOGENESIS MOVES SOUTH ACROSS KANSAS.

KLEINSASSER

PREV DISCUSSION... /ISSUED 648 PM CDT FRI JUN 27 2008/

AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...MORE STRONG TO SEVERE
THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TO
AFFECT THE AREA AGAIN TONIGHT...AS A STRONG COLD FRONT APPROACHES
FROM THE NORTHWEST. WILL CONTINUE TO MONITOR AND MAKE TIMELY
AMENDMENTS WHEN/WHERE NECESSARY.

KLEINSASSER

PREV DISCUSSION... /ISSUED 226 PM CDT FRI JUN 27 2008/

DISCUSSION...

MAIN FORECAST CHALLENGES ARE THUNDERSTORM/SEVERE WEATHER CHANCES
TONIGHT.

TONIGHT-SATURDAY:
AS OF 18Z...COLD FRONT EXTENDED FROM ERN NEBRASKA INTO NWRN
KS...WITH A PREFRONTAL TROF NOTED JUST AHEAD OF IT. AIRMASS
DESTABILIZING NICELY IN THE WARM SECTOR WITH GOOD INSOLATION
DRIVING CAPES OVER 2500 J/KG ALREADY. MOST/ALL OF OUR FORECAST
AREA IS STILL TRYING TO RECOVER FROM LAST NIGHTS LARGE MCS WHICH
WORKED THE ATMOSPHERE OVER PRETTY WELL. AS A RESULT...WE WILL
LIKELY NOT ATTAIN THE HIGHS WE WERE ANTICIPATING 24 HOURS AGO AND
WITH VERY WARM TEMPERATURES ALOFT...WE MAY HAVE SOME CAP ISSUES TO
DEAL WITH ESPECIALLY FURTHER W IN OUR FORECAST AREA. SHORT RANGE
MODEL GUIDANCE SUGGESTS CAP WILL FIRST BREAK FROM IA INTO ERN NE
AND NERN KS AND WITH FRONT SLIDING SWD TONIGHT INTO OUR
AREA...BEST STORM COVERAGE ANTICIPATED TO OCCUR IN SERN KS ON ERN
EDGE OF WARMER MID-LEVEL TEMPERATURES. FURTHER W...STORM COVERAGE
COULD BE MORE ISOLD-WDLY SCATTERED. GIVEN STRONG INSTABILITY AND
30-40 KT OF SHEAR...ORGANIZED SEVERE STORMS ARE CERTAINLY
POSSIBLE. MAIN THREATS LOOK TO BE DAMAGING WINDS/HAIL. AS THE
STRONG UPPER TROF SWINGS ACROSS THE UPPER MISSISSIPPI VALLEY ON
SATURDAY...THE COLD FRONT IS PROGGED TO EXIT FAR SERN KS BY LATE
AFTERNOON. WILL MAINTAIN A SLIGHT CHANCE OF T-STORMS IN SERN KS
FOR MAINLY LINGERING CONVECTION IN THE MORNING. SLIGHTLY COOLER
THAN NORMAL (AND DRIER) AIR WILL FILTER INTO OUR FORECAST AREA SAT
NIGHT BEHIND THE FRONT WITH CLEARING SKIES.

SUNDAY-FRIDAY:
NW TO NRLY FLOW ALOFT AND LOW-LEVEL HIGH PRESSURE SHOULD KEEP OUR
ARE DRY SUNDAY INTO TUESDAY WITH TEMPERATURES STARTING OUT A BIT
BELOW NORMAL AND GRADUALLY MODIFYING INTO MIDWEEK. THE 12Z GFS
COMING INTO A BIT BETTER AGREEMENT WITH THE 00Z ECMWF REGARDING A
COLD FRONT APPROACHING OUR AREA SOMETIME THURS INTO FRI. GULF
MOISTURE SHOULD BE RETURNING WED AHEAD OF THE FRONT. WILL CONTINUE
THE IDEA OF SLIGHT CHANCES OF T-STORMS RETURNING TUES NIGHT WITH
CHANCES POSSIBLY INCREASING BY THURS/FRI. TEMPERATURES LOOK NEAR
NORMAL WED-FRI.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  87  60  86 /  40  20  10   0
HUTCHINSON      68  87  60  85 /  40  20  10   0
NEWTON          69  87  60  85 /  40  20  10   0
ELDORADO        69  86  58  86 /  50  20  10   0
WINFIELD-KWLD   72  87  60  86 /  50  20  10   0
RUSSELL         64  85  57  85 /  20  20  10   0
GREAT BEND      66  86  57  85 /  20  20  10   0
SALINA          68  86  60  85 /  20  20  10   0
MCPHERSON       68  87  60  85 /  40  20  10   0
COFFEYVILLE     73  86  60  87 /  50  40  10   0
CHANUTE         71  86  59  86 /  50  20  10   0
IOLA            71  86  59  85 /  50  20  10   0
PARSONS-KPPF    72  85  61  86 /  50  30  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 27, 9:56 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT FRI JUN 27 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
956 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MAINLY
SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...AS A COLD FRONT PUSHES
SOUTHWARD INTO THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS OF
60 TO 75 MPH AND HAIL TO GOLF BALL SIZE. LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING IS ALSO A POSSIBILITY ESPECIALLY ACROSS THOSE
AREAS THAT RECEIVED HEAVY RAIN LAST NIGHT. THE GREATER STORM
COVERAGE IS ANTICIPATED TO BE ACROSS GENERALLY EAST-CENTRAL
SOUTHEAST KANSAS...WITH MORE WIDELY SCATTERED ACTIVITY FURTHER WEST
IN THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS EXTREME SOUTH
CENTRAL AND SOUTHEAST KANSAS...WITH ISOLATED ACTIVITY POSSIBLE OVER
CENTRAL KANSAS. THESE ARE NOT EXPECTED TO BE SEVERE.

THE NEXT CHANCES FOR THUNDERSTORMS WILL BE FROM TUESDAY NIGHT
THROUGH THURSDAY. A FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REMAINS POSSIBLE TONIGHT ACROSS MAINLY SOUTH
CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/ADK

In the hours before

Special weather statement, Jun 27, 11:11 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT FRI JUN 27 2008

KSZ068-280500-
HARVEY-
1111 PM CDT FRI JUN 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY COUNTY...

AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HESSTON...OR 9 MILES NORTHWEST OF
NEWTON...AND MOVING SOUTHEAST AT 21 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Jun 27, 11:32 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             HESSTON                 38.14N 97.43W
06/27/2008  E0.50 INCH       HARVEY             KS   LAW ENFORCEMENT

&&

JMB
Special weather statement, Jun 27, 11:37 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT FRI JUN 27 2008

KSZ052-053-280515-
CHASE-MARION-
1137 PM CDT FRI JUN 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE AND MARION COUNTIES...

AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PEABODY...OR 14 MILES SOUTH OF
MARION...AND MOVING EAST AT 51 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KETCHAM
Local storm report, Jun 27, 11:47 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HAIL             PEABODY                 38.17N 97.11W
06/27/2008  E0.25 INCH       MARION             KS   LAW ENFORCEMENT

&&

JMB
Special weather statement, Jun 28, 12:17 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1217 AM CDT SAT JUN 28 2008

KSZ052-280600-
MARION-
1217 AM CDT SAT JUN 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION COUNTY...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MARION...AND MOVING EAST AT 20
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 28, 12:58 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT SAT JUN 28 2008

KSZ070-071-280630-
GREENWOOD-WOODSON-
1258 AM CDT SAT JUN 28 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD AND WOODSON COUNTIES...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF GRIDLEY...OR 20 MILES
SOUTHEAST OF EMPORIA...AND MOVING SOUTHEAST AT 42 MPH.

DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN GREENWOOD AND NORTHERN WOODSON COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:47 PM CDTSevere Thunderstorm WarningICTHarper25 min
Jun 27, 11:24 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick23 min
Jun 28, 1:40 AM CDTSevere Thunderstorm WarningICTAllen48 min
Jun 28, 1:51 AM CDTSevere Thunderstorm WarningICTNeosho23 min
Jun 28, 2:27 AM CDTRiver Flood WarningICTAllen, Neosho7 hr
Jun 28, 2:27 AM CDTRiver Flood WarningICTNeosho7 hr
Jun 28, 3:33 AM CDTSevere Thunderstorm WarningICTBarton57 min
Jun 28, 4:29 AM CDTSevere Thunderstorm WarningICTBarton37 min
Jun 28, 4:36 AM CDTAreal Flood WarningICTBarton4 hr
Jun 28, 5:49 AM CDTSevere Thunderstorm WarningICTReno71 min
Jun 28, 6:14 AM CDTSevere Thunderstorm WarningICTKingman61 min
Jun 28, 6:33 AM CDTSevere Thunderstorm WarningICTHarper43 min
Jun 28, 6:47 AM CDTSevere Thunderstorm WarningICTReno, Sedgwick, Sumner58 min
Jun 28, 7:50 AM CDTSevere Thunderstorm WarningICTCowley, Sumner55 min
Jun 28, 8:50 AM CDTAreal Flood WarningICTButler, Cowley, Kingman, Reno, Sedgwick, Sumner5 hr
Jun 28, 9:08 AM CDTSevere Thunderstorm WarningICTElk37 min
Jun 28, 9:25 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson50 min
Jun 28, 9:57 AM CDTSevere Thunderstorm WarningICTLabette49 min
Jun 28, 10:42 AM CDTAreal Flood WarningICTLabette3 hr
Jun 28, 1:46 PM CDTRiver Flood WarningICTLabette, Neosho43 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.